Alert archive / California / Hazardous Seas Warnings in 2015

Hazardous Seas Warning 17, NWS Eureka, CA

May 6, 2015

NWS Eureka, CA issued this hazardous seas warning at May 6, 2015, 9:08 PM PDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 6, 2015, 9:08 PM PDT (04:08 UTC)
Expired
May 7, 2015, 3:12 PM PDT
In force
18 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

057 
WHUS76 KEKA 070408
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
908 PM PDT WED MAY 6 2015

PZZ470-071215-
/O.CAN.KEKA.SC.Y.0141.000000T0000Z-150507T1600Z/
/O.EXT.KEKA.GL.W.0015.150507T0408Z-150508T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
908 PM PDT WED MAY 6 2015

...GALE WARNING NOW IN EFFECT UNTIL 3 AM PDT FRIDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

* WINDS...N 25 TO 30 KT WITH GUSTS UP TO 40 KT THROUGH THURSDAY
  EVENING.

* SEAS...STEEP NW WAVES OF 11 TO 13 FT AT 8 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ450-071215-
/O.NEW.KEKA.SE.W.0017.150507T0408Z-150508T0400Z/
/O.CON.KEKA.SC.Y.0141.000000T0000Z-150508T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
908 PM PDT WED MAY 6 2015

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 9 PM PDT THURSDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT UNTIL 9 PM PDT THURSDAY. 

* WINDS...N 15 TO 25 KT WITH GUSTS UP TO 35 KT NEAR PT SAINT
  GEORGE THROUGH THURSDAY EVENING.

* SEAS...STEEP NW WAVES 9 TO 11 FT AT 8 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ455-071215-
/O.CON.KEKA.GL.W.0015.000000T0000Z-150508T0400Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
908 PM PDT WED MAY 6 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY...

* WINDS...NW TO N 20 TO 25 KT WITH GUSTS TO 40 KT. HIGHEST WINDS
  NEAR PT ARENA AND CAPE MENDOCINO. WINDS WILL DIMINISH SLIGHTLY
  OVERNIGHT...BUT INCREASE AGAIN ON THURSDAY TO GALE LEVELS.

* SEAS...STEEP NW WAVES 9 TO 14 FT AT 8 SECONDS. HIGHEST NEAR PT
  ARENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ475-071215-
/O.CON.KEKA.GL.W.0015.000000T0000Z-150508T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
908 PM PDT WED MAY 6 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WINDS...N 25 TO 30 KT WITH GUSTS TO 40 KT.

* SEAS...STEEP NW WAVES 10 TO 14 FT AT 8 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
3 follow-up statements
215 
WHUS76 KEKA 070930
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
230 AM PDT THU MAY 7 2015

PZZ470-071730-
/O.CON.KEKA.GL.W.0015.000000T0000Z-150508T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
230 AM PDT THU MAY 7 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WINDS...N 25 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...STEEP NW 11 TO 13 FT AROUND 9 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ455-071730-
/O.CON.KEKA.GL.W.0015.000000T0000Z-150508T0400Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
230 AM PDT THU MAY 7 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS...NW TO N 20 TO 25 KT WITH GUSTS TO 35 KT. HIGHEST WINDS
  NEAR PT ARENA AND CAPE MENDOCINO. 

* SEAS...STEEP NW 10 TO 12 FT AROUND 9 SECONDS. HIGHEST NEAR PT
  ARENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ475-071730-
/O.CON.KEKA.GL.W.0015.000000T0000Z-150508T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
230 AM PDT THU MAY 7 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WINDS...N 25 TO 30 KT WITH GUSTS TO 40 KT.

* SEAS...STEEP NW 10 TO 14 FT AROUND 9 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ450-071730-
/O.CON.KEKA.SE.W.0017.000000T0000Z-150508T0400Z/
/O.CON.KEKA.SC.Y.0141.000000T0000Z-150508T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
230 AM PDT THU MAY 7 2015

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WINDS...N 15 TO 25 KT WITH GUSTS UP TO 35 KT NEAR PT SAINT
  GEORGE.

* SEAS...STEEP NW 10 TO 12 FT AROUND 9 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$
437 
WHUS76 KEKA 071557
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
857 AM PDT THU MAY 7 2015

PZZ470-080000-
/O.CON.KEKA.GL.W.0015.000000T0000Z-150508T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
857 AM PDT THU MAY 7 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WINDS...N 25 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...STEEP NW 11 TO 13 FT AROUND 9 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ455-080000-
/O.CON.KEKA.GL.W.0015.000000T0000Z-150508T0400Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
857 AM PDT THU MAY 7 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS...NW TO N 20 TO 25 KT WITH GUSTS TO 35 KT. HIGHEST WINDS 
  NEAR PT ARENA AND CAPE MENDOCINO. 

* SEAS...STEEP NW 10 TO 12 FT AROUND 9 SECONDS. HIGHEST NEAR PT 
  ARENA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ475-080000-
/O.CON.KEKA.GL.W.0015.000000T0000Z-150508T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
857 AM PDT THU MAY 7 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WINDS...N 25 TO 30 KT WITH GUSTS TO 40 KT.

* SEAS...STEEP NW 10 TO 14 FT AROUND 9 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ450-080000-
/O.CON.KEKA.SE.W.0017.000000T0000Z-150508T0400Z/
/O.CON.KEKA.SC.Y.0141.000000T0000Z-150508T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
857 AM PDT THU MAY 7 2015

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WINDS...N 15 TO 25 KT WITH GUSTS UP TO 35 KT NEAR PT SAINT 
  GEORGE. 

* SEAS...STEEP NW 10 TO 12 FT AROUND 9 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$
989 
WHUS76 KEKA 072212
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
312 PM PDT THU MAY 7 2015

PZZ450-080615-
/O.CAN.KEKA.SE.W.0017.000000T0000Z-150508T0400Z/
/O.UPG.KEKA.SC.Y.0141.000000T0000Z-150508T1000Z/
/O.EXB.KEKA.GL.W.0015.000000T0000Z-150508T0700Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
312 PM PDT THU MAY 7 2015

...GALE WARNING IN EFFECT UNTIL MIDNIGHT TONIGHT...

* WINDS...N 20 TO 30 KT WITH GUSTS UP TO 45 KT IN THE EVENING.

* SEAS...STEEP NW 10 TO 12 FT AT AROUND 9 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

$$

PZZ470-080615-
/O.EXT.KEKA.GL.W.0015.000000T0000Z-150508T1600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
312 PM PDT THU MAY 7 2015

...GALE WARNING NOW IN EFFECT UNTIL 9 AM FRIDAY...

* WINDS...N 25 TO 35 KT WITH GUSTS UP TO 45 KT THROUGH EARLY
  FRIDAY MORNING.

* SEAS...STEEP N 11 TO 13 FT AT AROUND 8 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

$$

PZZ455-080400-
/O.CON.KEKA.GL.W.0015.000000T0000Z-150508T0400Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
312 PM PDT THU MAY 7 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM THIS EVENING...

* WINDS...N 20 TO 30 KT. GUSTS TO 35 KT IN THE EVENING. HIGHEST
  WINDS NEAR PT ARENA AND CAPE MENDOCINO.

* SEAS...STEEP NW 10 TO 12 FT AT AROUND 9 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

$$

PZZ475-080615-
/O.CON.KEKA.GL.W.0015.000000T0000Z-150508T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
312 PM PDT THU MAY 7 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM FRIDAY...

* WINDS...N 25 TO 35 KT WITH GUSTS TO 40 KT TONIGHT.

* SEAS...STEEP NW 12 TO 14 FT AT AROUND 9 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

$$

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at May 6, 4:48 PM PDT, 4 hours 20 minutes earlier.

Area forecast discussion, May 6, 4:48 PM PDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
448 PM PDT WED MAY 6 2015

.SYNOPSIS...AN UPPER TROUGH WILL SLOWLY SINK SOUTH OVER
CALIFORNIA THIS WEEK HOWEVER CONDITIONS WILL REMAIN MOSTLY DRY
WITH ONLY A FEW ISOLATED SHOWERS OVER THE INTERIOR MOUNTAINS. GUSTY
WINDS WILL CONTINUE ALONG THE COAST AND ON EXPOSED RIDGES THROUGH
FRIDAY MORNING. TEMPERATURES SHOULD CONTINUE TO BE SEASONAL OVER
THE NEXT FEW DAYS.

&&

.UPDATE...WINDS CONTINUE TO INCREASE LATE THIS AFTERNOON ALONG THE
IMMEDIATE COAST. THIS IS ESPECIALLY TRUE OF CRESCENT CITY WHERE
WINDS ARE GUSTING INTO THE LOW 40 MPH RANGE. WINDS ARE EXPECTED TO
INCREASE A TOUCH MORE THIS AFTERNOON AND EARLY EVENING DUE TO A
LOW LEVEL COASTAL JET SETTING UP BETWEEN STOUT HIGH PRESSURE OVER
THE EASTERN PACIFIC AND WEAK FRONT DEPARTING THE REGION TO THE SE.
AS SUCH, HAVE ISSUED A WIND ADVISORY FOR CRESCENT CITY AND COASTAL
AREAS OF DEL NORTE COUNTY. WINDS WILL NOT BE AS STRONG ACROSS
HUMBOLDT OR MENDOCINO COASTAL AREAS.

THE OTHER UPDATE WAS TO ADD ISOLATED SHOWERS TO EASTERN TRINITY
COUNTY AND FAR NE MENDOCINO COUNTY. RADAR HAS BEEN SHOWING SOME
DECENT RETURNS THE LAST HOUR, WHILE VISIBLE SATELLITE CONTINUES TO
SHOW CLOUDS DEVELOPING. PARAMETERS DO NOT LOOK GOOD FOR
THUNDERSTORM DEVELOPMENT, SO HAVE LEFT THEM OUT FOR THIS
AFTERNOON, BUT MODELS HAVE BEEN WRONG IN THE PAST. IF OUT NEAR
THESE SHOWERS, WATCH THE VERTICAL DEVELOPMENT, AS THERE MAY BE ONE
OR TWO THAT BLOW THROUGH THE CAP AND GENERATE A LIGHTNING STRIKE
OR TWO. CONFIDENCE IS LOW IN THIS OCCURRING, HENCE NO TSTMS IN THE
FORECAST. BFG

&&

.PREV DISCUSSION......ISSUED AT 343 PM PDT...

SYNOPSIS...AN UPPER TROUGH WILL SLOWLY SINK SOUTH OVER
CALIFORNIA THIS WEEK HOWEVER CONDITIONS WILL REMAIN MOSTLY DRY
WITH ONLY A FEW ISOLATED SHOWERS OVER THE INTERIOR MOUNTAINS. GUSTY
WINDS WILL CONTINUE ALONG THE COAST AND ON EXPOSED RIDGES THROUGH
FRIDAY MORNING. TEMPERATURES SHOULD CONTINUE TO BE SEASONAL OVER
THE NEXT FEW DAYS.

DISCUSSION...GUSTY CONDITIONS HAVE CONTINUED THROUGH THE DAY
TODAY AS A SLOW MOVING UPPER TROUGH SLIDES DOWN THE WEST
COAST...IN PARTICULAR RIGHT ALONG THE COAST AND ALONG EXPOSED
RIDGES. THESE GUSTY WINDS ARE LIKELY TO CONTINUE THROUGH FRIDAY
MORNING...BUT WILL GRADUALLY WEAKEN AS RIDGING BUILDS IN ALOFT AND
THE SURFACE PRESSURE GRADIENT WEAKENS OVER THE WEEKEND.
TEMPERATURES OVERNIGHT TONIGHT WILL ONCE AGAIN BE CHILLY...HOWEVER
MUCH LIKE LAST NIGHT GUSTY NE WINDS WILL LIKELY INHIBIT
RADIATIONAL COOLING IN EXPOSED AREAS. OPTED TO ISSUE ANOTHER FROST
ADVISORY FOR THE UPPER TRINITY ZONE AS CONFIDENCE IS HIGHEST
HERE...HOWEVER PROTECTED POCKETS IN THE MENDOCINO AND NORTH COAST
INTERIOR ZONES MAY ALSO SEE SOME FROST AS WELL. AS FOR RAIN
CHANCES THIS AFTERNOON...A FEW CUMULUS CLOUDS HAVE DEVELOPED
ACROSS THE INTERIOR MOUNTAINS...AND WHILE A FEW SPRINKLES AND EVEN
A FEW SNOWFLAKES ARE POSSIBLE ALONG THE HIGHEST PEAKS WITH THIS
ACTIVITY AS IT MATURES...VERY LOW MOISTURE WILL PREVENT ANY
MEANINGFUL RAINFALL FROM FALLING. BETTER CHANCES FOR SHOWERS WILL
OCCUR TOMORROW ACROSS THE INTERIOR HIGH TERRAIN...AS MODEST MID
LEVEL MOISTURE WILL MOVE INTO THE AREA AROUND THE BACK SIDE OF THE
DEPARTING UPPER LOW. WILL CONTINUE TO LEAVE OUT THUNDER MENTION AS
INSTABILITY APPEARS TO BE MEAGER EVEN WITH THE INCREASING MOISTURE
AND COOLING TEMPERATURES ALOFT...HOWEVER A FEW STRIKES OF
LIGHTNING WILL NOT BE COMPLETELY OUT OF THE QUESTION AND THIS WILL
HAVE TO BE MONITORED.

SHOWER CHANCES WILL CONTINUALLY DECREASE THROUGH SATURDAY AS
TRANSIENT UPPER RIDGING BUILDS IN ALOFT. TEMPERATURES OVER THE
WEEKEND WILL INCREASE ACROSS THE INTERIOR...WITH HIGHS REACHING
BACK INTO THE UPPER 70S AND LOW 80S ACROSS INTERIOR VALLEYS. BY
SUNDAY...MODELS CONTINUE TO INDICATE THAT ANOTHER CUTOFF LOW WILL
BEGIN TO IMPACT THE CALIFORNIA COAST...HOWEVER SIGNIFICANT
DIFFERENCES IN TIMING AND STRENGTH PERSIST DESPITE SLIGHTLY BETTER
AGREEMENT IN RECENT RUNS. IN ANY CASE...SHOWER ACTIVITY WILL
LIKELY INCREASE ACROSS AT LEAST THE INTERIOR FROM SUNDAY AFTERNOON
THROUGH EARLY NEXT WEEK.

AVIATION...SOME STRATUS OVER THE COASTAL RIDGES THIS MORNING HAS
GIVEN WAY TO VFR ACROSS THE AREA THIS AFTERNOON WITH SOME CU BUILD-
UPS OVER THE INTERIOR MOUNTAINS. HIGH PRESSURE BUILDING OVER THE E
PAC INTERACTING WITH AN AREA OF LOW PRESSURE DROPPING THROUGH THE
INTERIOR WEST HAS TIGHTENED THE PRESSURE GRADIENT CAUSING GUSTY
NORTHERLY WINDS ACROSS THE AREA. WINDS WILL DIMINISH LATER THIS
EVENING...ALTHOUGH WINDS VC KCEC WILL CONTINUE TO BE GUSTY
OVERNIGHT. GOING INTO THE OVERNIGHT...MAINLY VFR CAN BE EXPECTED
ACROSS NW CALIFORNIA AS DRY NORTHERLY FLOW PROMOTES GOOD MIXING.
SOME MVFR CIGS ARE POSSIBLE VC HUMBOLDT BAY AND THE EEL RIVER
VALLEY.

MARINE...NORTHERLY WINDS AND STEEP SEAS HAVE INCREASED ACROSS THE
WATERS AS HIGH PRESSURE BUILDING OVER THE E PAC INTERACTING WITH AN
AREA OF LOW PRESSURE DROPPING THROUGH THE INTERIOR WEST HAS
TIGHTENED THE PRESSURE GRADIENT. AS OF 21Z...SEAS OF 8 TO 12 FT WERE
REPORTED AT THE NEAR SHORE BUOYS WITH PERIODS AROUND 8 SECONDS.
WINDS AND SEAS WILL PEAK THIS EVENING AND AGAIN THURSDAY EVENING DUE
TO DIURNAL FLUCTUATIONS...BEFORE DIMINISHING FRIDAY INTO THE
WEEKEND. WENT AHEAD AND HOISTED A GALE WARNING FOR THE SOUTHERN
INNER WATERS THROUGH THURSDAY EVENING. WINDS WILL DECREASE A BIT
OVERNIGHT...BUT INCREASE AGAIN ON THURSDAY WITH THE HIGHEST WINDS
AND SEAS NEAR PT ARENA. ALSO HOISTED A GALE WARNING FOR THE NORTHERN
OUTER WATERS STARTING THURSDAY MORNING AND GOING THROUGH LATE
THURSDAY NIGHT...WHERE WINDS TO 40 KT ARE POSSIBLE. GALE WARNING
REMAINS IN EFFECT FOR THE SOUTHERN OUTER WATERS WITH A SMALL CRAFT
ADVISORY FOR THE NORTHERN INNER WATERS.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     WIND ADVISORY UNTIL 9 PM PDT THIS EVENING FOR CAZ001.

     FROST ADVISORY FROM 2 AM TO 8 AM PDT THURSDAY FOR CAZ004.

NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 3 AM PDT FRIDAY FOR PZZ450.

     SMALL CRAFT ADVISORY UNTIL 9 AM PDT THURSDAY FOR PZZ470.

     GALE WARNING FROM 9 AM THURSDAY TO 3 AM PDT FRIDAY FOR PZZ470.

     GALE WARNING UNTIL 3 AM PDT FRIDAY FOR PZZ475.

     GALE WARNING UNTIL 9 PM PDT THURSDAY FOR PZZ455.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, May 6, 3:22 PM PDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
322 PM PDT WED MAY 6 2015

CAZ001-002-072230-
REDWOOD COAST-MENDOCINO COAST-
322 PM PDT WED MAY 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ004-072230-
UPPER TRINITY RIVER-
322 PM PDT WED MAY 6 2015

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FROST ADVISORY IS CURRENTLY IN EFFECT FROM 2 AM TO 8 AM THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A FROST ADVISORY IS CURRENTLY IN EFFECT UNTIL 8 AM THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-076-072230-
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
322 PM PDT WED MAY 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

POCKETS OF FROST WILL BE POSSIBLE IN PROTECTED VALLEYS OVERNIGHT
TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

POCKETS OF FROST WILL BE POSSIBLE IN PROTECTED VALLEYS THURSDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 2:56 PM PDTWind AdvisoryEKA5 hr

Nearby

Hazardous Seas Warnings in California, 2015Every hazardous seas warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.